Skip to Content

When taking Crestor,what medicines increase the chance of muscle problems?

Responses (1)

Rajive Goel 15 Dec 2011

Serious muscle problems are more common when Crestor is first started or when the dosage is increased; but, these problems can happen at any time. Serious muscle problems are more common in people over the age of 65, those of Asian decent, and those with kidney problems or hypothyroidism. There are also certain medicines that, when taken with Crestor, can increase the risk for serious muscle problems. These medicines include: Cyclosporine (Gengraf, Neoral, Sandimmune); Fibrates, such as: Fenofibrate (Antara, Lofibra, Tricor, Triglide); Gemfibrozil (Lopid); Niacin (nicotinic acid, Niacor, Nicolar); Protease inhibitors, such as: Amprenavir (Agenerase); Atazanavir (Reyataz); Darunavir (Prezista); Fosamprenavir (Lexiva); Indinavir (Crixivan); Lopinavir and ritonavir (Kaletra); Nelfinavir (Viracept); Ritonavir (Norvir); Saquinavir (Invirase); Tipranavir (Aptivus); Other statin medications, such as: Atorvastatin (Lipitor); Fluvastatin (Lescol, Lesco XL); Lovastatin (Altoprev, Mevacor); Pravastatin (Pravachol); Simvastatin (Zocor); Red yeast rice.

These various medications increase the risk of muscle pain with Crestor to varying extents, with some being much more likely to cause serious problems then others. For instance, different protease inhibitors (or combinations of protease inhibitors) may be more or less likely than others to cause problems. Always check with the doc/pharmacist for information specific to the exact combination of medications you are taking.

For people taking Crestor, muscle pain and aches are a common problem, especially when first starting the drug or when the dosage is increased. Unfortunately, it is not possible for the doc to know whether you will develop this side effect if you have never taken Crestor. Therefore, if muscle pain becomes a problem while you are taking Crestor, talk with the doc. He or she may be able to give you other suggestions for dealing with muscle pain. If the muscle pain continues, he or she may recommend adjusting your dose of Crestor or switching to another cholesterol medication.

Also, if you experience muscle aches, weakness, pain, or tenderness with a fever or feeling sick, it can mean there is a serious problem. Call the doc immediately if you notice these symptoms.

Take care, best wishes!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions